Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair

IMPACT FACTOR 2018: 1.650

CiteScore 2018: 1.49

SCImago Journal Rank (SJR) 2018: 1.422
Source Normalized Impact per Paper (SNIP) 2018: 0.865

Mathematical Citation Quotient (MCQ) 2017: 1.03

See all formats and pricing
More options …
Volume 13, Issue 2


Ultrafunctions and Generalized Solutions

Vieri Benci
  • Dipartimento di Matematica Applicata Università degli Studi di Pisa Via F. Buonarroti 1/c, Pisa, ITALY and Department of Mathematics, College of Science King Saud University Riyadh, 11451, SAUDI ARABIA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-03-10 | DOI: https://doi.org/10.1515/ans-2013-0212


The theory of distributions provides generalized solutions for problems which do not have a classical solution. However, there are problems which do not have solutions, not even in the space of distributions. As model problem you may think of

with Dirichlet boundary conditions in a bounded open star-shaped set. Having this problem in mind, we construct a new class of functions called ultrafunctions in which the above problem has a (generalized) solution. In this construction, we apply the general ideas of Non Archimedean Mathematics (NAM) and some techniques of Non Standard Analysis. Also, some possible applications of ultrafunctions are discussed.

Keywords: Non Archimedean Mathematics; Non Standard Analysis; ultrafunctions; distributions; generalized solutions; Sobolev critical exponent; formalism of Quantum Mechanics

About the article

Published Online: 2016-03-10

Published in Print: 2013-05-01

Citation Information: Advanced Nonlinear Studies, Volume 13, Issue 2, Pages 461–486, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2013-0212.

Export Citation

© 2016 by Advanced Nonlinear Studies, Inc..

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Vieri Benci and Lorenzo Luperi Baglini
Journal of Differential Equations, 2017
Vieri Benci and Lorenzo Luperi Baglini
Discrete and Continuous Dynamical Systems - Series S, 2014, Volume 7, Number 4, Page 593
Vieri Benci and Lorenzo Luperi Baglini
Arabian Journal of Mathematics, 2015, Volume 4, Number 4, Page 231
Vieri Benci and Isaia Nisoli
Arab Journal of Mathematical Sciences, 2015, Volume 21, Number 2, Page 144

Comments (0)

Please log in or register to comment.
Log in